Hail, Garland
- When
- May 6, 5:17 PM CST
- Where
- Garland County, Hot Spgs
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.500, -93.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 6, 2:00 PM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT SUN MAY 6 2001 UNSTABLE AIR WILL BE ABLE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS IN SPITE OF THE UPPER LEVEL SYSTEM BEING SO FAR TO THE NORTH. STEEP LAPSE RATES AND STRONG HEATING WILL OVERCOME THE LACK OF A STRONG LOW NEARBY. SURFACE DEW POINTS QUITE HIGH ACROSS ALL OF THE STATE. SO THE FORECAST FOR LATE THIS AFTERNOON AND EARLY TONIGHT WILL MENTION THE POSSIBILITY OF SEVERE STORMS. LOWS TONIGHT WILL NOT BE AS LOW AS THOUGHT PREVIOUSLY ON ACCOUNT OF THE HIGHER DEW POINTS. FRONT WILL NOT BE RUSHING THROUGH...SO WINDS TOMORROW WILL NOT BE STRONG BEHIND THE FRONT. EXPECT THE COLD FRONT ALREADY INTO THE NORTHWEST CORNER OF THE STATE BY 12Z MONDAY. CHANCES OF RAIN FOR THE NORTHWEST WILL BE LOWER THAN THE CENTRAL AND SOUTHEAST SECTIONS. HIGHS TOMORROW IN THE 70S AND A FEW 80S. RAIN AMOUNTS TONIGHT OVER WESTERN ARKANSAS WILL BE SIGNIFICANT...IN THE ONE INCH RANGE. SHOWERS MAY LINGER OVER SOUTHEAST ZONES MONDAY NIGHT AS THE FRONT SLOWS DOWN. DRY FORECAST FOR TUESDAY. IN THE EXTENDED PERIOD...THE NEXT FRONT WILL BE CROSSING THE STATE FROM NORTHWEST TO SOUTHEAST ON FRIDAY...SO I MOVED UP THE THUNDERSHOWERS FROM SATURDAY TO FRIDAY. LIT TB 064/078 060/080 060 32662 HRO BB 058/073 056/076 057 32631 PBF TB 066/079 062/082 062 32663 HOT TB 064/080 058/082 058 32662 .LIT...NONE.
SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 130 PM CDT SUN MAY 6 2001 ARZ030-037-038-040-041-052-070930- LOGAN-MONTGOMERY-PIKE-POLK-SCOTT-YELL- 130 PM CDT SUN MAY 6 2001 ...MODERATE RISK OF SEVERE WEATHER FOR THE WESTERN SECTIONS OF ARKANSAS THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE WEATHER IN THE WESTERN SECTIONS OF THE STATE THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE SLOWLY EAST ACROSS OKLAHOMA THIS AFTERNOON AND TONIGHT...REACHING WESTERN ARKANSAS LATE TONIGHT INTO MONDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE COLD FRONT IN OKLAHOMA AND THEY WILL MOVE EAST INTO ARKANSAS TONIGHT. ISOLATED STORMS WILL BE STRONG OR SEVERE. AN ISOLATED SEVERE THUNDERSTORM OR TWO COULD DEVELOP IN WESTERN ARKANSAS LATE THIS AFTERNOON AHEAD OF THE MAIN AREA OF THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN THE WESTERN HALF OF ARKANSAS...INCLUDING THE LITTLE ROCK METROPOLITAN AREA...MAY BE ACTIVATED TONIGHT. ARZ003>007-012>016-021>025-031>034-039-042>047-053>057-062>069- 070930- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LONOKE-MARION- MONROE-NEWTON-OUACHITA-PERRY-POPE-PRAIRIE-PULASKI-SALINE-SEARCY- SHARP-STONE-VAN BUREN-WHITE-WOODRUFF- 130 PM CDT SUN MAY 6 2001 ...SLIGHT RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS LATE THIS AFTERNOON AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE WEATHER IN MOST SECTIONS OF THE STATE LATER THIS AFTERNOON AND TONIGHT. A COLD FRONT WILL MOVE SLOWLY EAST ACROSS OKLAHOMA THIS AFTERNOON AND TONIGHT...REACHING WESTERN ARKANSAS LATE TONIGHT INTO MONDAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ALONG THE COLD FRONT IN OKLAHOMA AND THEY WILL MOVE EAST INTO ARKANSAS TONIGHT. ISOLATED STORMS WILL BE STRONG OR SEVERE. AN ISOLATED SEVERE THUNDERSTORM OR TWO COULD DEVELOP IN WESTERN ARKANSAS LATE THIS AFTERNOON AHEAD OF THE MAIN AREA OF THUNDERSTORMS. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS IN THE WESTERN HALF OF ARKANSAS...INCLUDING THE LITTLE ROCK METROPOLITAN AREA...MAY BE ACTIVATED TONIGHT. 38
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250464.